MAUDE Adverse Event Report: ARTHROCARE CORPORATION QFIX 1.8 MINI SUTURE ANCHOR DISP KIT XL; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORPORATION QFIX 1.8 MINI SUTURE ANCHOR DISP KIT XL; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72290126
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a shoulder stabilization, when the box of the 1.8 q-fix disposable kit was opened, it was found that the sharp tip of the drill guide penetrated through the plastic cover, making the kit unsterile and not fit to be used.The procedure was completed using a s+n backup device.There was a delay of less than 30 minutes.No further complications were reported.
 
Additional Manufacturer Narrative
H10 h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
Internal complaint reference case- (b)(4).H11, h3, h6: the reported device was received for evaluation.A visual inspection revealed it was returned in an original unopened/sealed packaging with the batch number of the complaint on the label.The obturator has penetrated the plastic shipping tray from the inside out, likely during the packaging process.The use of a reference microscope verifies the breach of the sterile barrier.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the assembly process found that the operator must inspect the trays and tyvek lids before and after the sealing process, looking for blows, cuts, gaps, buckles, embedded particles, among others.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences.The investigation findings were escalated to the manufacturing / design team, and it was determined the need for corrective action is not indicated.

Brand Name
QFIX 1.8 MINI SUTURE ANCHOR DISP KIT XL
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18925027
Report Number3006524618-2024-00105
Device Sequence Number9346128
Product Code NBH
UDI-Device Identifier00885556662649
UDI-Public00885556662649
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2025
Device Catalogue Number72290126
Device Lot Number2085628
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer04/09/2024
11/10/2025
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/10/2024
11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown